MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Visible deposits in the control reservoir.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav (b)(4) valve was tested, and is not adjustable throughout the normal range.The valve is only adjustable from 0 to 6 cmh2o.Braking force and brake function test: the brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav (b)(4) shunt system.No significant deformations, or damage of the valves were detected during the visual inspection.In the control reservoir are visible deposits detected.Next, we tested the permeability.Both valves were shown to be permeable.Additionally, we tested the adjustability as well as the brake functionality and break force of the progav (b)(4).The valve was not adjustable to all settings.The brake functionality was fully operational, however due to the inability of the valve to set all pressure ranges, it was not possible to measure the brake force.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we confirm that the progav 2.0 was not completely adjustable at the time of our investigation.This is likely due to the deposits observed inside the valves.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from (b)(6) gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a progav (b)(4) shunt system.The surgeon has reported that the valve is non-adjustable.Age: unknown; weight: unknown; height: unknown; gender: unknown; date of implantation: (b)(6) 2018.Date of removal: (b)(6) 2020.

Brand Name
PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key10822709
Report Number3004721439-2020-00226
Device Sequence Number3570354
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public04041906137328
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2023
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20037632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;